MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that during removal of the xience skypoint partially deflated balloon, resistance was met with anatomy and the stent came off the shaft.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: deflate the balloon by pulling negative on the inflation device.Confirm balloon deflation under fluoroscopy and wait 10-15 seconds longer.In this case, it is unknown if the reported issue with activation of the stent and likely loss of pressure may have prevented the deflation of the balloon prior to removal.Based on the information provided, a definitive cause for the reported activation failure could not be determined.The reported deflation problem, difficulty to remove and stent dislodgment with the reported foreign body in patient and treatment appear to be related to operational context of the procedure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code: 2017, incorrect removal.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, proximal left anterior descending coronary artery.An attempt to inflate the balloon of a 4.00x12mm xience skypoint drug-eluting stent (des) was made twice, and both times only reached 2 atmospheres.During removal of the xience skypoint partially deflated balloon, resistance was met with anatomy and the stent came off the shaft.An unspecified balloon was used to deploy the dislodged stent in the radial artery.A 4.00x12mm non-abbott device was used to complete the procedure.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21943862
Report Number2024168-2025-04542
Device Sequence Number15662406
Product Code NIQ
UDI-Device Identifier08717648233463
UDI-Public(01)08717648233463(17)260212(10)3021641
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model Number1804400-12
Device Catalogue Number1804400-12
Device Lot Number3021641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale